Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Coenzyme Q-10 drug interactions
    avatar
    mazaranne posted:
    I am currently taking Sinamet and Azilect. This was working fine for several months, but lately I have been noticing a drop in my energy level. I've heard that Q-10 helps restore energy and was thinking about trying it. Is it safe to take with Sinamet and Azilect?
    Reply
     
    avatar
    susiemargaret responded:
    hello, M --

    i have run an interactions checker on two sites i trust, http://www.drugs.com/interactions-check.php?drug_list=1995-2457,2273-13897,515-250 and http://reference.medscape.com/drug-interactionchecker , and found nothing that indicates that Q-10/ubiquinone would react badly with your other two meds, sinemet/carbadopa-levodopa and azilect/rasagiline.

    however, the sites do warn that taking sinemet and azilect together may increase the intensity of any tardive dyskinesia you are suffering (loss of control over voluntary movements). this combination can also increase the occurrence of postural hypotension (also called orthostatic hypotension, which is a sudden decrease in blood pressure upon rising from a lying or sitting position) and hallucinations. these reactions are considered a moderate risk.

    both sinemet and azilect contain serotonin, so with this mix you need to keep a lookout for signs of serotonin syndrome, which is too much serotonin in the body. this can cause heart problems.

    azilect and some types of food -- specifically foods high in tyramine such as some aged cheeses -- can also be a problem. there is a moderate risk of blood pressure becoming dangerously high with this combination. signs of dangerously high blood pressure include stroke-like symptoms, seizures, headache, visual anomalies, chest pain, unexplained nausea/vomiting, confusion, stupor, or coma. to avoid these serious side effects, the dosage of azilect should not exceed 1 mg/day.

    i hope this helps.

    -- susie margaret
    what good is gold, or silver too, if your heart's not good and true -- hank williams, sr.
     
    avatar
    Haylen_WebMD_Staff responded:
    WebMD has a drugs and medication area where you can look up all information on a drug (including side effects and interactions) as well as user reviews. Members can often find additional information to take to their doctor or pharmacist there. Click the link below:

    WebMD Drugs & Medication A - Z

    Haylen
     
    avatar
    mazaranne replied to susiemargaret's response:
    Thank you very much, Susie. I don't exceed 1mg/day Azilect and am on high BP medication. I have been noticing a mild worsening of my dyskinesia, especially an hour or so after I take my Sinamet. It manifests itself mainly in a very irritating head shaking which subsides after approximately three hours. I just very recently learned about the tyramine. Unfortunately, I had been eating aged cheese, but am now trying to cut it out of my diet. The other movements are also annoying, but what really bothers me is the rigidity. Wish there was something I could take which would relax me without making me totally lethargic. I've also recently heard about something called forced excercise and am going to check if there is anything like it in my area. Once again, thank you.
     
    avatar
    DUKE MEDICINE
    Mark A Stacy, MD responded:
    Hi, mazaranne
    Please know that whenever I hear of a drop in energy in a PD patient, I always make sure it is not from low blood pressure. Please check your BP sitting and standing. If there is a drop or your standing BP is below 100 systolic, bet this is contributing to your symptoms.

    If you are on medicines for high blood pressure, discuss this with your doctor. If not, increase your water intake by a 12-oz glass of water at breakfast and lunch. Also a little salt may raise your BP to the point you feel better.


    Helpful Tips

    What would you like to know?Expert
    Over the last month the PD Exchange has addressed topics concerning diagnosis, medications, managing doctor's office visits, sleep ... More
    Was this Helpful?
    22 of 32 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center